Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 67, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 24, 2022, 5:43 PM EDT for Glades County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2022, 5:43 PM EDT (21:43 UTC)
- Expired
- Jun 24, 2022, 6:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Glades County, FL
The radar
The Tampa radar (KTBW), 130 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2705 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted.
094
WUUS52 KMFL 242143
SVRMFL
FLC043-242215-
/O.NEW.KMFL.SV.W.0067.220624T2143Z-220624T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
543 PM EDT Fri Jun 24 2022
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northwestern Glades County in southern Florida...
* Until 615 PM EDT.
* At 543 PM EDT, a severe thunderstorm was located over Venus, or 9
miles northwest of Palmdale, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Palmdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2707 8119 2700 8123 2691 8131 2690 8144
2702 8156 2703 8156 2703 8134 2704 8133
2703 8133 2703 8127 2712 8127
TIME...MOT...LOC 2143Z 043DEG 10KT 2707 8139
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:17 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 24, 2:17 PM EDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Miami FL 217 PM EDT Fri Jun 24 2022 .SHORT TERM... A weak frontal boundary over North Florida will continue to slowly move southward this afternoon and evening into Central Florida. This will allow for the steering flow to become more southerly over the region allowing for moisture to start to work back northward into the region from the south. At the same time, both the east and west coast sea breezes will develop and push inland. Therefore, scattered to numerous showers and thunderstorms will develop along the sea breezes and push inland through today focusing over the Lake Okeechobee and Palm Beach County regions before shifting west this evening and dissipating. A few of these storms may be strong to severe, especially where the sea breezes collide. The primary impacts will be the small hail, gusty winds, heavy rainfall, and frequent lightning strikes. SPC has also put this area under a Marginal Risk of Severe Storms through the evening. The weather should be dry tonight over the land areas but there could be a few showers or even a thunderstorm over the waters. Temperatures are rapidly climbing early this afternoon, and will reach into the mid 90s over most areas, except for the metro areas where it will be in the lower to mid 90s. However, the heat indices will be in the lower to mid 100s over most areas, except over the metro areas where they will be in the lower 100s and 107 to 109 over Glades County. Therefore, a Heat Advisory is in effect for Glades County for this afternoon. Lows tonight will be on the warm side in the 70s, but with the higher humidity it will feel more like around 80 over the east coast metro areas. The frontal boundary will continue to move slowly southward into the Lake Okeechobee region from Central Florida on Saturday. This will continue to allow for tropical moisture to work into the area, leading to another threat for numerous showers and thunderstorms during the afternoon. The highest coverage of storms is expected over the Lake Okeechobee region where the sea breezes collide. The showers and thunderstorms should decrease in the evening hours due to the lost of daytime heating, but there could still be isolated coverage along the east coast metro areas during the overnight hours due to the onshore wind flow. Highs on Saturday will be a little bit cooler compared to today due to more coverage of showers and thunderstorms. Highs will be in the lower 90s except around 90 in metro areas. Lows Saturday night will be in the 70s over South Florida. .LONG TERM... A stationary boundary will be washing out across north/central Florida as we move into the second half of the weekend. A surface trough will also be lingering across the Florida peninsula. In the mid-upper levels a TUTT will be moving into the region bringing deep tropical moisture. The TUTT will also provide additional lift for strong storms to develop. Mid-level temps will also be cooling to around -9C with PWAT near 2 inches. An unsettled weather pattern for the second half of the weekend into early next week. A few strong to severe storms will also be possible. The primary impacts from the strong thunderstorms will be strong gusty wet microburst, hail, and heavy rainfall. There is an increasing threat for heavy rainfall leading to localized flooding Sunday and into early next week. Precipitable water values will be near 2 inches with forecast soundings show little synoptic flow outside of sea breeze development. This may lead high rainfall rates with slow storm motion. If these storms form over urban corridors a quick 2 to 3 inches could be possible in a short amount of time. WPC currently has most of South Florida in a Day 3 (Sunday) excessive rainfall outlook for this potential. It is something that will need to continue to be monitored especially with any antecedent conditions. High temperatures Sunday and Monday will be in the upper 80s to around 90s degrees with the increased convective coverage. As we move into the middle of next week, a more typical summertime pattern will take place across South Florida with diurnal sea breeze convection with afternoon showers and thunderstorms across the region. Another frontal boundary looks to stall over north Florida in the extended with east to southeasterly flow still remaining across the region. Highs in the extended portion of the long term will be in the low to 90s across the region. && .AVIATION(18Z TAFS)... Generally VFR conditions with southerly winds increasing through this afternoon. Scattered showers and thunderstorms will continue to develop mainly over the interior sections and Palm Beach County this afternoon, and could drift towards KAPF during the evening hours. && .MARINE... The winds will be light this weekend from south to southeasterly direction. This will keep the seas at 2 feet or less in both the Atlantic and Gulf waters outside of any showers or thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... Miami 77 92 77 90 / 10 50 30 70 West Kendall 75 92 75 90 / 10 50 30 70 Opa-Locka 76 92 77 90 / 10 60 30 80 Homestead 75 91 75 89 / 10 40 20 70 Fort Lauderdale 77 90 77 88 / 10 60 30 80 N Ft Lauderdale 77 91 77 89 / 10 60 30 80 Pembroke Pines 76 92 76 90 / 10 60 30 80 West Palm Beach 75 91 77 89 / 20 60 40 80 Boca Raton 76 92 77 90 / 20 60 30 80 Naples 77 91 77 90 / 60 60 50 80 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...Heat Advisory until 7 PM EDT this evening for FLZ063. AM...None. GM...None. && Tonight/Saturday and Aviation/Marine...RAG Saturday Night through Friday...Kelly Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 24, 4:25 PM EDT, 1 hour 18 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 425 PM EDT Fri Jun 24 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 251430- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 425 PM EDT Fri Jun 24 2022 ...Marginal Risk of Severe Storms in SW FL and Palm Beach County Today... ...Heat Advisory In Effect For Glades County Today... ...Scattered/Numerous Storms Expected This Weekend... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: Scattered to numerous thunderstorms are expected this afternoon into the early evening hours. The greatest coverage is anticipated over the west interior/lake region. A few of the storms could become strong. Potential impacts from the strong storms will be lighting strikes, small hail, gusty winds, and heavy rainfall. Hail: Hail up to dime size are possible within storms, mainly over the interior region. Wind: Wind gusts up to 60 mph are possible for storms that develop over the interior and possibly portions of the Gulf coast through this evening. Temperatures: Highs today will get into the mid to upper 90s except lower 90s metro areas. Heat Indices will be in the mid 100s over most areas except lower 100s metro areas and 107 to 109 over Glades County. A Heat Advisory is in effect for Glades County through 7pm EDT today. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Showers and thunderstorms will become more widespread across all of South Florida this weekend and into next week. A few of the storms could become strong this weekend and into next week over South Florida, as hail, gusty winds and frequent lightning strikes may occur. There is also the potential for periods of heavy rainfall, especially later this weekend and into early next week. Weather Prediction Center has also put South Florida in Marginal Risk of flooding for Sunday. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 24, 4:42 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Miami FL
442 PM EDT Fri Jun 24 2022
FLZ066-070-242115-
Hendry FL-Inland Collier County FL-
442 PM EDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of north central
Collier and southeastern Hendry Counties through 515 PM EDT...
At 441 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles northeast of Hendry Correctional, or 17
miles south of Montura, moving west at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hendry Correctional.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2646 8107 2635 8102 2618 8125 2645 8129
TIME...MOT...LOC 2041Z 076DEG 8KT 2640 8111
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ATV/SRBSpecial weather statement, Jun 24, 5:16 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Miami FL
516 PM EDT Fri Jun 24 2022
FLZ066-242145-
Hendry FL-
516 PM EDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of central Hendry
County through 545 PM EDT...
At 515 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Devils Garden, or near Montura, moving
southwest at 5 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Montura and Devils Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2671 8112 2653 8100 2636 8118 2664 8134
TIME...MOT...LOC 2115Z 061DEG 6KT 2660 8113
LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SBThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:38 AM EDT | Heat Advisory | MFL | Glades | 16 hr |
| Jun 24, 4:42 PM EDT | Special Weather Statement | MFL | Hendry | 33 min |
| Jun 24, 5:16 PM EDT | Special Weather Statement | MFL | Hendry | 29 min |
| Jun 24, 5:59 PM EDT | Special Weather Statement | MFL | Hendry | 31 min |
| Jun 24, 6:14 PM EDT | Special Weather Statement | MFL | Glades | 31 min |
| Jun 24, 6:35 PM EDT | Special Weather Statement | MFL | Hendry | 25 min |
| Jun 24, 6:48 PM EDT | Special Weather Statement | MFL | Broward | 27 min |
| Jun 24, 7:18 PM EDT | Special Weather Statement | MFL | Broward | 27 min |
| Jun 24, 7:20 PM EDT | Special Marine Warning | MFL | 40 min | |
| Jun 24, 7:22 PM EDT | Special Weather Statement | MFL | Palm Beach | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.